Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What causes diarrhea with blood in stool?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2213 Questions
Question
I have been having diarreah sometimes, and today had a lot of red blood in my stool. I have a little cramping also. This has never happened before. What should I do?
Posted Tue, 5 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 5 hours later
Brief Answer:
Please provide the requested data as following...

Detailed Answer:
Hi there,

I am sorry for the situation you are in.

Having a lot of red blood in your stool is indicating possible:
- hemorrhoids
- bowel infection/inflammatory disease

You are reporting to have diarrhea sometimes. This makes me think that most of the time you are constipated.

With regards to having red blood in stool, I'd like to know if you got problems while defecating (i.e. straining too long) and if you are also having diarrhea?

To my opinion, further tests are needed to determine the right cause:
- complete blood work
- biochemistry testing
- colonoscopy
- culture of stool

Depending on the tests results, specific treatment will be prescribed.

Looking forward to have the requested data in!
Dr.Klerida
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor